MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SEMI-RIGID 6º URETEROSCOPE W/STRAIGHT; SEMI-RIGID SCOPE

KARL STORZ SE & CO. KG SEMI-RIGID 6º URETEROSCOPE W/STRAIGHT; SEMI-RIGID SCOPE
Model Number 27011L
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes Excessive Tear Production (2235); Patient Problem/Medical Problem (2688)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We evaluated the subject semi-rigid ureteroscope and we found the distal end is a little rough from long uses.Scopes shaft is bent and with approximately 60% broken light fibers.The seni-rigid ureteroscope was in use for approximately 12 years, purchased (b)(6) 2007.
 
Event or Problem Description
Ureteroscope was placed into ureter and advanced toward the kidney.During removal, the ureter stuck to scope and was avulsed.The ureter could not be repaired and a nephrectomy was performed.

Brand Name
SEMI-RIGID 6º URETEROSCOPE W/STRAIGHT
Common Device Name
SEMI-RIGID SCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8379098
Report Number9610617-2019-00021
Device Sequence Number3013625
Product Code FGB
UDI-Device Identifier04048551231371
UDI-Public4048551231371
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K940464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27011L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2019
Initial Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight127